MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC ACE 45CM W ERG HANDLE; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC ACE 45CM W ERG HANDLE; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number ACE45E
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # n92d2c.The batch history records were reviewed and the manufacturing criteria were met prior to the release of this batch.
 
Event or Problem Description
It was reported that the titanium tip broke during the procedure.The broken piece was retrieved by forceps and was discarded.Changed to another one to complete the procedure.There was no report on patient injury.
 
Additional Manufacturer Narrative
(b)(4).Batch # n92d2c.Investigation summary: the device was received with the hand activations contacts bent and the distal tip of the blade broken off and not returned.The remaining blade portion was scratched, and with evidence of contact with metal in or out of the operative field.Therefore, functional testing could not be performed with the gen11, as the instrument did not engage with the hand piece.The damaged hand activation contacts could cause rotational issues with the device.In addition, it can cause improper torquing of the blade, which could cause the generator to display a communication issue, activation issues, incomplete pre-run test or alert screens.Probable causes of blade damage, including breakage, are external contact during pre-op or general use, blade contact with other devices, staples or clips during the procedure or using any means other than the blade wrench to attach or detach the blade.Once minor blade damage has occurred, subsequent activations may increase the severity of the blade damage.This in turn can result in failing the pre-run test with the generator and displaying an alert screen.These alert screens that can result are such as ¿tighten assembly¿, ¿blade error detected¿ or "relaxed pressure on blade" followed by a ¿replace instrument¿ screen later in the procedure.Continued usage of the damage blade can result in a broken blade.To avoid damaging the contacts, it is recommended to assemble the device vertically.If the hand piece is inadvertently tilted during the assembly with the instrument, the hand activation contacts can be damaged.The batch history record was reviewed and there were no defects, protocols or ncr(s) found during the manufacturing process related to this complaint.

Brand Name
HARMONIC ACE 45CM W ERG HANDLE
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7222136
Report Number3005075853-2018-07577
Device Sequence Number11055014
Product Code LFL
UDI-Device Identifier20705036000973
UDI-Public20705036000973
Combination Product (Y/N)N
PMA/510(K) Number
K042777
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue NumberACE45E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2018
Initial Date Received by Manufacturer 01/06/2018
Supplement Date Received by Manufacturer01/06/2018
Initial Report FDA Received Date01/26/2018
Supplement Report FDA Received Date02/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1